Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 61, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 10, 2017, 5:48 PM CDT for McDonough County, Warren County, Illinois. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2017, 5:48 PM CDT (22:48 UTC)
- Expired
- May 10, 2017, 6:01 PM CDT
- In force
- 13 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties McDonough County, IL, Warren County, IL
The radar
The Lincoln radar (KILX), 113 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 12:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
183
WUUS53 KDVN 102248
SVRDVN
ILC109-187-102330-
/O.NEW.KDVN.SV.W.0061.170510T2248Z-170510T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
548 PM CDT WED MAY 10 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southeastern Warren County in west central Illinois...
Eastern McDonough County in west central Illinois...
* Until 630 PM CDT
* At 548 PM CDT, severe thunderstorms were located along a line
extending from near Little Swan Lake to near Littleton, moving east
at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Macomb, Bushnell, Avon, Industry, Good Hope, Prairie City,
Bardolph, Western Illinois University, Adair, Little Swan Lake, New
Philadelphia, Walnut Grove, Pennington Point, Macomb Municipal
Airport, Doddsville, Scottsburg, Spring Lake, Swan Creek,
Youngstown and Prairie City Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4028 9075 4070 9067 4072 9045 4071 9044
4028 9045
TIME...MOT...LOC 2248Z 268DEG 41KT 4063 9057 4023 9068
HAIL...<.75IN
WIND...70MPH
$$
ERVIN1 follow-up statement
726
WWUS53 KDVN 102301
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
601 PM CDT WED MAY 10 2017
ILC109-187-102311-
/O.CAN.KDVN.SV.W.0061.000000T0000Z-170510T2330Z/
Warren IL-McDonough IL-
601 PM CDT WED MAY 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN AND
EASTERN MCDONOUGH COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However heavy rain is
still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 800 PM CDT for
west central Illinois.
LAT...LON 4028 9075 4070 9067 4072 9045 4071 9044
4028 9045
TIME...MOT...LOC 2255Z 268DEG 41KT 4063 9046 4023 9057
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:09 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 10, 3:09 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 309 PM CDT Wed May 10 2017 .SYNOPSIS... Issued at 305 PM CDT Wed May 10 2017 Severe weather event underway with Severe Thunderstorm Watch #203 generally along and south of I80 through 8 PM CDT. Latest sfc analysis suggests the main warm front located from near Fairfield IA, to Burlington, and to south of Monmouth in west central IL. LLVL CAPE and baroclinicity gradients draped from west-to-east acrs the southern third of the DVN CWA and highway for enhanced convective swaths through early evening. Then drier pattern for end of the week into the weekend, with a warm up on the way as the weekend progresses. Then the latest run medium range models still advertising a warmer, more summer like pattern next week with the convective storm track laying out in or near the DVN CWA at times. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 305 PM CDT Wed May 10 2017 Tonight...As mentioned above, severe event ongoing generally along and especially south of I80 in more favorable shear combined with adequate thermodynamics. Some impressive 0-3KM SRH values currently migrating out of south central IA into southeastern IA combined with 1000-2000 J/KG CAPES. Locally heavy rainfall of 1-2 inches and flash flooding also a possibility. Then several of the latest HiRes solutions/CAM's continue with their trends of progressing most of the organized convection east and southeast of the DVN CWA by 00z- 01z. Just lingering light showers and lowering cloud bases behind this activity acrs much of the CWA overnight. Many of the models also have trended further south acrs MO with main cold front and wake llvl cool pool that the nocturnal LLJ will impinge on. Thus this heavier overnight convection and heavy rain/flooding threat may lay out ideally south of our area of concern acrs central MO. Locally more in the way of post-frontal cooling north-northeast sfc flow, clouds and lingering pockets of lighter rain or showers. Thursday...With more progressive southward surge of the main front and boundary layer northerly flow push, there may not be much in the way of lingering overrunning showers even in the southern CWA after mid morning. Lingering elevated thunder threat also appears to be shifting to the south. Fcst highs banking on some thinning of the overcast especially along and north of I80. .LONG TERM...(Thursday Night through next Wednesday) ISSUED AT 305 PM CDT Wed May 10 2017 After an active Wednesday into early Thursday, look for mainly quiet weather heading into the weekend. Thursday night through Tuesday...After the upper level trough and cold front move through the region Thursday, expect upper level ridging and surface high pressure to gradually build across the middle Mississippi River Valley beginning on Friday. On Saturday morning, the GFS, NAM and Canadian are trying to hint at some light sprinkles or rain showers across the far east CWA as a jet streak rounds the back of the upper level trough. However, moisture appears to lack consistency at all levels, so will likely only end up with cloud cover. Nonetheless, expect mostly sunny skies through the weekend and early next week, with high temperatures gradually warming into the upper 70s and lower 80s as winds become southerly and upper level heights increase. Tuesday on...Models begin to diverge on possible scenarios beginning in this period. Consistency does exist, however, on things becoming active as series of upper level shortwaves and troughs impact our region beginning Tuesday. At this time, the potential does exist for showers and thunderstorm development as there is indication of decent Gulf moisture transport and decent buoyancy. It's too early for talk of severe weather, but this potential will need to be monitored in the coming days. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1239 PM CDT Wed May 10 2017 Busy aviation forecast as thunderstorms will affect many of the sites in the next six hours, some of these storms will be severe with damaging winds, hail and tornadoes all possible. IFR cigs and even some vsbys are possible in the heavier rain. After the convective weather, expect a wind shift, slightly cooler temps and with it, the chance for MVFR and possibly IFR cigs. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gibbs/12 SHORT TERM...Gibbs/12 LONG TERM...12/Speck AVIATION...Gibbs
Hazardous weather outlook, May 10, 4:55 AM CDT, 12 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 455 AM CDT Wed May 10 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-111000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 455 AM CDT Wed May 10 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Severe thunderstorms are possible across much of the outlook area this afternoon and evening. The Storm Prediction Center has a placed a slight risk over the area roughly south of a line from Independence Iowa to Freeport Illinois. Scattered thunderstorms will move through eastern Iowa and northwest Illinois this morning. These are not expected to be severe, but may produce locally heavy downpours, frequent lightning and small hail. Thunderstorms are expected to redevelop this afternoon and continue into this evening. Some of these may be severe, with a threat of large hail, damaging winds and a few tornadoes. The initial severe weather threat will be associated with supercell thunderstorms over eastern Iowa and northwest Illinois after 2 pm. These will be closely linked to the location of a warm front, which remains uncertain at this time. From late afternoon into the evening, more widespread coverage of thunderstorms is expected ahead of an advancing cold front. In addition to the continued potential for severe weather, these storms may also produce locally heavy rainfall and a threat of flash flooding. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Sheets
In the hours before
Special weather statement, May 10, 4:32 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
432 PM CDT WED MAY 10 2017
ILC067-071-109-187-IAC111-MOC045-102200-
Hancock-Henderson-Warren-McDonough-Lee-Clark-
432 PM CDT WED MAY 10 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HANCOCK...HENDERSON...
WARREN...WESTERN MCDONOUGH...CENTRAL LEE AND SOUTHEASTERN CLARK
COUNTIES UNTIL 500 PM CDT...
At 432 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Little York to 9 miles east of
Colony. Movement was east at 40 mph.
Winds in excess of 40 mph and dime size hail are possible with these
storms.
Locations impacted include...
Burlington, Macomb, Fort Madison, Keokuk, Monmouth, Carthage,
Oquawka, Nauvoo, Hamilton, Warsaw, Colchester, La Harpe, Roseville,
Dallas City, Montrose, Stronghurst, Kirkwood, Blandinsville, Augusta
and Wayland.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4021 9151 4022 9151 4025 9152 4026 9189
4074 9124 4071 9121 4072 9116 4070 9111
4082 9109 4106 9080 4105 9044 4068 9045
4028 9086 4028 9091 4019 9095
TIME...MOT...LOC 2132Z 269DEG 37KT 4103 9077 4029 9181
ERVINLocal storm report, May 10, 4:36 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
436 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL S BURLINGTON 40.81N 91.12W
05/10/2017 M0.25 INCH DES MOINES IA EMERGENCY MNGR
&&
GROSSLocal storm report, May 10, 4:40 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
440 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL ST. PAUL 40.77N 91.52W
05/10/2017 M0.25 INCH LEE IA EMERGENCY MNGR
&&
GROSSLocal storm report, May 10, 5:33 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
533 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL MONMOUTH 40.91N 90.64W
05/10/2017 E0.25 INCH WARREN IL PUBLIC
NEAR INTERSECTION OF HWY 67 AND HWY 34...REPORT VIA
TWITTER.
&&
GROSSLocal storm report, May 10, 5:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
535 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM HEAVY RAIN 3 S LADORA 41.71N 92.18W
05/10/2017 M1.05 INCH IOWA IA TRAINED SPOTTER
RAIN FELL IN 90 MINUTES.
0227 PM HAIL 2 SSW BIRMINGHAM 40.86N 91.96W
05/10/2017 M1.00 INCH VAN BUREN IA TRAINED SPOTTER
DELAYED REPORT, TIME ESTIMATED
0230 PM HAIL 1 SW BIRMINGHAM 40.87N 91.96W
05/10/2017 E1.00 INCH VAN BUREN IA TRAINED SPOTTER
COUPLE STONES UP TO QUARTERS.
0245 PM FUNNEL CLOUD 1 NW HILLSBORO 40.85N 91.73W
05/10/2017 VAN BUREN IA TRAINED SPOTTER
BRIEF FUNNEL 15 TO 30 SECONDS LONG.
0254 PM TORNADO 1 N SALEM 40.87N 91.62W
05/10/2017 HENRY IA TRAINED SPOTTER
WAS BRIEFLY ON THE GROUND AS A ROPE, TORNADO HAS LIFTED.
0259 PM TORNADO W SALEM 40.85N 91.62W
05/10/2017 HENRY IA TRAINED SPOTTER
TOUCHDOWN FOR ABOUT 3 MINUTES WEST OF SALEM 1 TO 2 MILES
MOVING EAST. LIFTED BEFORE REACHING THE TOWN OF SALEM.
0315 PM HAIL 2 SSW BIRMINGHAM 40.86N 91.96W
05/10/2017 M0.88 INCH VAN BUREN IA TRAINED SPOTTER
0316 PM TSTM WND GST 1 SW BIRMINGHAM 40.87N 91.96W
05/10/2017 E60.00 MPH VAN BUREN IA TRAINED SPOTTER
MAX GUSTS TO 60 MPH.
0342 PM HEAVY RAIN 4 W MOUNT PLEASANT 40.97N 91.63W
05/10/2017 M1.30 INCH HENRY IA TRAINED SPOTTER
RAINFALL IN THE PAST 40 MINUTES
0358 PM FUNNEL CLOUD S MEDIAPOLIS 41.01N 91.16W
05/10/2017 DES MOINES IA EMERGENCY MNGR
MOVING EAST.
0406 PM HAIL ST. PAUL 40.77N 91.52W
05/10/2017 M0.25 INCH LEE IA EMERGENCY MNGR
0408 PM HAIL 1 ESE NEW LONDON 40.92N 91.40W
05/10/2017 M0.25 INCH HENRY IA TRAINED SPOTTER
0413 PM HAIL 3 SSW NEW LONDON 40.89N 91.43W
05/10/2017 M1.00 INCH HENRY IA TRAINED SPOTTER
0433 PM HAIL S BURLINGTON 40.81N 91.12W
05/10/2017 M0.25 INCH DES MOINES IA EMERGENCY MNGR
0506 PM HAIL MONMOUTH 40.91N 90.64W
05/10/2017 E0.25 INCH WARREN IL PUBLIC
NEAR INTERSECTION OF HWY 67 AND HWY 34...REPORT VIA
TWITTER.
&&
GROSSLocal storm report, May 10, 5:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
545 PM CDT WED MAY 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HEAVY RAIN 4 W MOUNT PLEASANT 40.97N 91.63W
05/10/2017 M2.09 INCH HENRY IA TRAINED SPOTTER
TOTAL THROUGH 545 PM
&&
ERVINThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:32 PM CDT | Special Weather Statement | DVN | Hancock, Henderson, Warren | 28 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.